MAUDE Adverse Event Report: STRYKER GMBH K-WIRE GAMMA3 Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH K-WIRE GAMMA3 Ø3,2X450 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 12106450S
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information has been requested and if received, will be provided in the supplemental report.
 
Event or Problem Description
As reported: "surgeon believes that the lag screw reamer could have been skiving due to using a gamma3 wire has smaller diameter to gamma4 wire.He believes this could have then reamed off some of the sides of the nail in the lag screw hole of the nail, which could have reduced the strength of the nail." nail has now broken at lag screw/nail interface.Surgeon suggests it is from implant failure.Surgeon removed and revised case to synthes dhs.This event is captured under mfr report #0008031020-2025-00366.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the event description was a gamma3 k-wire in combination with a gamma4 nail used, based on following statements from the gamma4 hip fracture nailing system operative technique can this be considered as off- label use.The operative technique clearly states that the precision pin, catalog# 1420-0060s or 1420-0065s, has to be used.This pin has a thicker diameter than the g3 k-wire, the thicker diameter ensures more stability during the pin insertion and a gives precise guidance of the g4 lag screw reamer, which has a cannulation that is designed for the thicker diameter of the g4 precision pin.Operative technique (gamma4 hip fracture nailing system; g4-st-2, rev.1, 11-2024) statements: «the surgical outcome strongly depends on the selection of the correct implant dimensions and the implantation process.Be cautious to choose the correct implants as well as locking configurations and to follow the instructions in this operative technique» «the precision pin is inserted through the cannulation of the anti-rotation sleeve and should be placed within the femoral head to allow for stabilization of the head-neck fragment (fig.68, 69, 70).In order to prevent interference of the pin with the lag screw reamer and/or lag screw, it is recommended to pass the fracture line with the pin just until sufficient bone fixation is achieved.For lag screw insertion, refer to sections precision pin placement, lag screw measurement, lag screw reaming and lag screw insertion below.» 1420-0060s precision pin.1420-0065s precision pin tapered.«ensure that the precision pin is centered within the lag screw sleeve (fig.71) when reaming in order to avoid collision with the nail which may reduce the fatigue strength of the implant.The lag screw reamer shall pass through the nail with ease.» if additional information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
K-WIRE GAMMA3 Ø3,2X450 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21510082
Report Number0008031020-2025-00370
Device Sequence Number12753171
Product Code LXH
UDI-Device Identifier04546540175366
UDI-Public(01)04546540175366(17)290831(10)K1CE1A9
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number12106450S
Device Lot NumberK1CE1A9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexUnknown